Insufficiency femoral fractures in patients undergoing prolonged alendronate therapy


Atik O. S. , Suluova F., Gormeli G., Yildirim A., Ali A. K.

EKLEM HASTALIKLARI VE CERRAHISI-JOINT DISEASES AND RELATED SURGERY, cilt.21, sa.1, ss.56-59, 2010 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Yayın Türü: Makale / Tam Makale
  • Cilt numarası: 21 Konu: 1
  • Basım Tarihi: 2010
  • Dergi Adı: EKLEM HASTALIKLARI VE CERRAHISI-JOINT DISEASES AND RELATED SURGERY
  • Sayfa Sayıları: ss.56-59

Özet

A 76-year-old woman complaining of pain and swelling in her right thigh was admitted to our clinic She had been undergoing alendronate therapy for more than 10 years Physical examination revealed a mild swelling, pathologic motion and pain in her right thigh. Radiograms showed a transverse fracture with a medial spike in the area of thickened cortices of femoral diaphysis She received surgical stabilization The patient is now pain-free and she has walked with full weight bearing without any complications since the first postoperative day. Dual-energy X-ray absorptiometry revealed a T-score for the lumbal spine of 2 89 and for the hip of -3 55. We stopped alendronate treatment However the patient is receiving only calcium and vitamin D